Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jan 28, 2010, 7:33 AM CST for 4 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 28, 2010, 7:33 AM CST (13:33 UTC)
- Expired
- Jan 28, 2010, 10:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Andrews County, TX, Ector County, TX, Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 9 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 28, 7:35 AM CST | FLASH FLOOD | Odessa, TX | CARS STALLED IN ODESSA AT 42ND AND DIXIE AND MUSKINGUM. |
| Jan 28, 7:40 AM CST | FLASH FLOOD | Midland, TX | HIGH WATER AT ANDREWS HIGHWAY AND ILLINOIS ST. LARGE CONSTRCUTION BARRELLS FLOATING DOWN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WGUS54 KMAF 281333 FFWMAF TXC003-135-317-329-281630- /O.NEW.KMAF.FF.W.0001.100128T1333Z-100128T1630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 733 AM CST THU JAN 28 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHEASTERN ANDREWS COUNTY IN WEST TEXAS... NORTHEASTERN ECTOR COUNTY IN WEST TEXAS... SOUTHWESTERN MARTIN COUNTY IN WEST TEXAS... NORTHWESTERN MIDLAND COUNTY IN WEST TEXAS... * UNTIL 1030 AM CST * AT 723 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDLAND INTERNATIONAL AIRPORT...VALLEY VIEW...MIDLAND AND GARDENDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... URBAN AREAS... HIGHWAYS... STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. FOR ROAD CONDITIONS IN TEXAS...PLEASE CALL THE TEXAS DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292...OR VISIT HTTP://WWW.DOT.STATE.TX.US. && LAT...LON 3202 10248 3215 10201 3194 10198 3176 10241 $$
3 follow-up statements
640 WGUS74 KMAF 281413 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 813 AM CST THU JAN 28 2010 TXC003-135-317-329-281630- /O.CON.KMAF.FF.W.0001.000000T0000Z-100128T1630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ANDREWS-ECTOR-MARTIN-MIDLAND- 813 AM CST THU JAN 28 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CST FOR NORTHWESTERN MIDLAND...SOUTHWESTERN MARTIN...NORTHEASTERN ECTOR AND EXTREME SOUTHEASTERN ANDREWS COUNTIES... AT 754 AM CST...ECTOR COUNTY LAW ENFORCEMENT OFFICIALS REPORTED A HIGH WATER RESCUE AT THE INTERSECTION OF FARM TO MARKET ROAD 1936 AND INTERSTATE 20. IN ADDITION CARS WERE REPORTED STALLED IN THE CITY OF ODESSA AT THE INTERSECTION OF 42ND STREET AND DIXIE. AT 740 AM CST MIDLAND COUNTY LAW ENFORCEMENT OFFICIALS REPORTED HIGH WATER AT THE INTERSECTION OF ILLINOIS STREET AND ANDREWS HIGHWAY. AT 810 AM CST DOPPLER RADAR INDICATED MODERATE TO HEAVY RAINFALL CONTINUING ACROSS THE WARNED AREA. THIS WILL INCREASE THE LIKELIHOOD OF ADDITIONAL FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDLAND... ODESSA AND GARDENDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. FOR ROAD CONDITIONS IN TEXAS...PLEASE CALL THE TEXAS DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292...OR VISIT HTTP://WWW.DOT.STATE.TX.US. && LAT...LON 3202 10248 3215 10201 3194 10198 3176 10241 $$
995 WGUS74 KMAF 281448 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 848 AM CST THU JAN 28 2010 TXC003-135-317-329-281630- /O.CON.KMAF.FF.W.0001.000000T0000Z-100128T1630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ANDREWS-ECTOR-MARTIN-MIDLAND- 848 AM CST THU JAN 28 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CST FOR NORTHWESTERN MIDLAND...SOUTHWESTERN MARTIN...NORTHEASTERN ECTOR AND EXTREME SOUTHEASTERN ANDREWS COUNTIES... AT 842 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER THE WARNED AREA. NUMEROUS VEHICLES HAVE STALLED DUE TO HIGH WATER IN ECTOR COUNTY. FLOODING OF LOW LYING AREAS IS LIKELY THROUGHOUT MIDLAND COUNTY AS WELL. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDLAND AND GARDENDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FOR ROAD CONDITIONS IN TEXAS...PLEASE CALL THE TEXAS DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292...OR VISIT HTTP://WWW.DOT.STATE.TX.US. && LAT...LON 3202 10248 3215 10201 3194 10198 3176 10241 $$
641 WGUS74 KMAF 281627 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1027 AM CST THU JAN 28 2010 TXC003-135-317-329-281636- /O.EXP.KMAF.FF.W.0001.000000T0000Z-100128T1630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ANDREWS-ECTOR-MARTIN-MIDLAND- 1027 AM CST THU JAN 28 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM CST FOR NORTHWESTERN MIDLAND...SOUTHWESTERN MARTIN...NORTHEASTERN ECTOR AND EXTREME SOUTHEASTERN ANDREWS COUNTIES... AT 1026 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE RAIN AND THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAD WEAKENED SIGNIFICANTLY. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. FOR ROAD CONDITIONS IN TEXAS...PLEASE CALL THE TEXAS DEPARTMENT OF TRANSPORTATION AT 1 800 452 9292...OR VISIT HTTP://WWW.DOT.STATE.TX.US. && LAT...LON 3202 10248 3215 10201 3194 10198 3176 10241 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 28, 5:10 AM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 28, 5:10 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 AM CST THU JAN 28 2010
.DISCUSSION...
SEE BELOW
&&
.AVIATION...
IFR CONDITIONS ARE EXPECTED FOR THE NEXT SEVERAL HOURS ACROSS MOST
TAF SITES. AN UPPER LEVEL LOW HAS BROUGHT ABUNDANT MOISTURE INTO
THE AREA RESULTING IN LOW CLOUDS...AS WELL AS RAIN SHOWERS AND
MIST...WHICH ARE RESTRICTING VISIBILITIES. SOME EMBEDDED
THUNDERSTORMS ARE EXPECTED INTERMITTENTLY WITH THESE SHOWERS. AS A
COLD FRONT MAKES ITS WAY INTO THE AREA A WINTRY MIX IS EXPECTED
THIS EVENING. THE UPPER LEVEL STORM IS EXPECTED TO MAKE ITS WAY
OUT OF THE AREA BY FRIDAY MORNING...ALLOWING VFR CONDITIONS TO
RETURN.
&&
.PREV DISCUSSION... /ISSUED 417 AM CST THU JAN 28 2010/
DISCUSSION...
STRONG UPPER TROUGH OVER ARIZONA THIS MORNING WILL MOVE EAST TODAY
AND BRING RAIN... STORMS... AND THE POSSIBILITY OF WINTER WX TO
THE AREA. GOOD LIFT AND DIFLUENT FLOW AHEAD OF THIS TROUGH HAS
HELP PRODUCE WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ACROSS MUCH
OF THE AREA... ESPECIALLY WEST OF AN ALPINE TO LAMESA LINE. COULD
SEE HEAVY RAIN WITH THIS EVENT AS MODEL SOUNDINGS PUSH PW TO
AROUND 1 INCH TODAY. THIS PRECIPITATION WILL SPREAD EAST THROUGH
THE DAY... AT THE SAME TIME A COLD FRONT BEING DRIVEN SOUTH BY THE
UPPER TROUGH WILL BRING COLD AIR INTO THE REGION AND RESULT IN
PRECIPITATION MIXING WITH SLEET OR SNOW AND THEN CHANGING OVER TO
SNOW LATER IN THE DAY AND TONIGHT.
TIMING OF THE FRONT WILL BE CRUCIAL FOR ESTIMATING PHASE CHANGE OF
PRECIPITATION. THE FASTER THE FRONT... THE FASTER THE COLD AIR WILL
INCREASE IN DEPTH AND THE FASTER PRECIP WILL CHANGE OVER TO SLEET OR
SNOW. AS OF 09Z THE COLD FRONT HAS PUSHED THROUGH TATUM AND WAS
PREPARING TO ENTER THE NORTHERN PERMIAN BASIN. ETA/NAM FASTER THAN
AVN/GFS WITH FROPA SO WILL GO CLOSER TO ETA... ALSO GFS WANTS TO
HANG FRONT UP KEEPING IT OVER NORTHERN PERMIAN BASIN AS OF 18Z...
WHILE ETA HAS FRONT CONTINUING TO PROCEED SOUTHWARD ACROSS THE AREA.
BASED ON PRESSURE RISES BEHIND THE FRONT DO NOT EXPECT FRONT TO
STOP MOVING SOUTH.
WILL UPGRADE WINTER STORM WATCH TO A WINTER STORM WARNING FOR
GUADALUPE MOUNTAINS AND NORTHERN LEA COUNTY. WILL ALSO ISSUE A
WINTER WEATHER ADVISORY FOR CENTRAL LEA COUNTY EASTWARD ACROSS THE
NORTHERN PERMIAN BASIN TO SCURRY COUNTY THROUGH 06Z TONIGHT. ACROSS
THE WARNING/ADVISORY AREA EXPECT RAIN TO MIX WITH SLEET OR SNOW
DURING THE AFTERNOON AND THEN CHANGE OVER TO ALL SNOW. AFTER 00Z
TONIGHT PRECIP WILL MIX WITH/OR CHANGE OVER TO SNOW ACROSS THE VAN
HORN REGION... UPPER TRANS PECOS... CENTRAL PERMIAN BASIN... AND
DAVIS MOUNTAINS. SOME WINTRY PRECIPITATION MAY PUSH INTO THE MARFA
PLATEAU AND NORTHERN BIG BEND REGION AFTER MIDNIGHT.
COULD SEE ADDITIONAL THUNDERSTORMS TODAY. EARLIER SPC OUTLOOKS HAVE
HAD SOUTHERN CWA IN A SLIGHT RISK TODAY BUT LATEST HAS PUSHED IT
JUST EAST OF THE AREA. NEVER THE LESS... COULD SEE A FEW STRONG TO
SEVERE STORMS TODAY ACROSS THE SOUTHERN COUNTIES IN THE WARM AND
UNSTABLE AIR AHEAD OF THE FRONT. WITH ELEVATED INSTABILITY
POTENTIAL DOES EXIST FOR SOME STORMS BEHIND THE FRONT. HAVE ONLY
MENTIONED STORMS SOUTH THROUGH 00Z... LATER SHIFTS MAY NEED TO
EXTEND THUNDER INTO THE EVENING HOURS. WILL HIGHLIGHT STRONG TO
SEVERE POTENTIAL IN HWO ALONG WITH LOCALLY HEAVY RAIN.
THE REST OF THE FORECAST SHOULD BE FAIRLY QUIET WITH NO
PRECIPITATION THROUGH NEXT WEEK. ON FRIDAY TEMPERATURES WILL BE
UNSEASONABLY COLD WITH HIGHS ONLY IN THE 30S AND 40S. LOWS OVERNIGHT
WILL FALL INTO THE 20S... WITH HIGHS MAKING IT INTO THE 40S AND 50S
SATURDAY. A SLOW WARMING WILL CONTINUE INTO NEXT WEEK.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING FROM 11 AM THIS MORNING TO 11 PM MST THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY...NORTHERN LEA COUNTY.
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 11 PM MST
THIS EVENING FOR THE FOLLOWING ZONES... CENTRAL LEA
COUNTY...EDDY COUNTY PLAINS.
TX...WINTER STORM WARNING FROM 11 AM THIS MORNING TO 11 PM MST THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
FOR THE FOLLOWING ZONES... BORDEN...DAWSON...GAINES...
SCURRY.
&&
76Hazardous weather outlook, Jan 28, 3:30 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 AM CST THU JAN 28 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-290930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 330 AM CST THU JAN 28 2010 /230 AM MST THU JAN 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER THE PERMIAN BASIN...DAVIS MOUNTAINS...TRANS PECOS...THE BIG BEND AND STOCKTON PLATEAU. A FEW OF THESE STORMS COULD BE STRONG. SMALL HAIL AND LOCALIZED HEAVY RAINFALL WILL BE THE MAIN CONCERNS WITH THE STORMS. SHOWERS ARE EXPECTED TO TRANSITION TO A WINTRY MIX ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN THIS AFTERNOON AND THEN TO SNOW BEFORE SUNSET. ACCUMULATIONS OF UP TO 4 INCHES OF SNOW...WITH ACCUMULATIONS OF A HALF AN INCH OF SLEET WILL BE POSSIBLE IN NORTHERN LEA COUNTY OF NEW MEXICO...AS WELL AS THE GUADALUPE MOUNTAINS...ESPECIALLY ABOVE 6000 FT. A WINTER STORM WARNING IS IN EFFECT FOR THESE AREAS FOR THIS AFTERNOON AND EVENING. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE FOR CENTRAL LEA COUNTY OF NEW MEXICO AND THE NORTHERN PERMIAN BASIN. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THESE AREA THIS AFTERNOON AND EVENING. ROADWAYS MAY BECOME SLICK TONIGHT INTO TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jan 28, 4:13 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 413 AM CST THU JAN 28 2010 TXZ058-067-075-281045- WARD-PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 413 AM CST THU JAN 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL WARD...EAST CENTRAL REEVES AND NORTHWESTERN PECOS COUNTIES UNTIL 445 AM CST... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 15 MILES SOUTHWEST OF COYANOSA AT 413 AM CST...MOVING NORTHEAST AT 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Jan 28, 5:46 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 546 AM CST THU JAN 28 2010 TXZ045-050-060-061-067-068-075-281215- GAINES-ANDREWS-WINKLER-ECTOR-WARD-CRANE-PECOS- 546 AM CST THU JAN 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL ANDREWS...CRANE...NORTH CENTRAL PECOS...NORTHEASTERN WARD... NORTHEASTERN WINKLER...SOUTH CENTRAL GAINES AND WESTERN ECTOR COUNTIES UNTIL 615 AM CST... A LINE OF STRONG THUNDERSTORM WAS LOCATED FROM WEST OF ANDREWS... TO NOTREES... TO IMPERIAL AT 544 AM CST...MOVING NORTHEAST AT 35 MPH. THESE STORMS MAY PRODUCE GUSTY WIND UP TO 50 MPH AND BRIEF HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Jan 28, 7:13 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 713 AM CST THU JAN 28 2010 TXZ082-281345- TERRELL- 713 AM CST THU JAN 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN TERRELL COUNTY UNTIL 745 AM CST... A THUNDERSTORM WITH SMALL HAIL... GUSTY WINDS... AND VERY HEAVY RAIN WAS LOCATED 17 MILES SOUTHWEST OF THE TERRELL GAS PLANT AT 712 AM CST THIS STORM WAS MOVING NORTHEAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
Special weather statement, Jan 28, 7:25 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 725 AM CST THU JAN 28 2010 TXZ045-046-050-051-281415- GAINES-ANDREWS-DAWSON-MARTIN- 725 AM CST THU JAN 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN ANDREWS...SOUTHEASTERN GAINES...WESTERN DAWSON AND WESTERN MARTIN COUNTIES UNTIL 815 AM CST... A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF PATRICIA AT 725 AM CST...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL PRODUCE GUSTY WIND TO 50 MPH... SMALL HAIL... AND VERY HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 2:50 AM CST | Winter Storm Warning | MAF | 18 hr | |
| Jan 28, 2:50 AM CST | Winter Weather Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 27 hr |
| Jan 28, 5:50 AM CST | Areal Flood Advisory | MAF | Andrews, Ector, Winkler | 3 hr |
| Jan 28, 6:46 AM CST | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jan 28, 7:14 AM CST | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jan 28, 8:30 AM CST | Areal Flood Advisory | MAF | Borden, Dawson, Glasscock, Howard, Martin, Reagan | 3 hr |
| Jan 28, 9:13 AM CST | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Jan 28, 9:33 AM CST | Areal Flood Advisory | MAF | Scurry | 4 hr |
| Jan 28, 10:00 AM CST | Areal Flood Advisory | MAF | Andrews, Gaines, Martin | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.